Achey legs & muscle cramps

At the end of last year, I was on Seretide 250/25 2 puffs twice a day, but as I wasn't getting ANY asthma symptoms, I thought I'd reduce it (as my asthma nurse had suggested at my last review) to 1 puff twice a day. I stayed at this dose for a week or so and had no problems.

So then I went to my Seretide 125/25 inhaler taking 1 puff twice a day and although I had a few symptoms, they still weren't that often so brilliant I thought!! Until I realised my asthma during exercise had taken a nose dive and I was struggling to run. So after persevering for a week or so, I thought I'd best up the Seretide again, but I couldn't comfortably run until I was back up to 250/25 2 puffs twice a day!!

Only thing is that I'm now getting cramps in my legs on a night and have been getting muscle fatigue in my legs when I'm running (if its not my lungs, its my bloomin legs!). I can only think that its the Seretide, is it a common side effect?

So where do I go from here, reduce the Seretide and not run coz my lungs don't like it, or up the Seretide and have my legs complain? It seems silly to be on a higher dose of steroid if I don't need to be for most of my activities, but I love to run. Anyone have any advice/suggestions? I know in the past someone suggested Intal (?) for EIA

Sorry for the long post

3 Replies

oldestnewest
  • Salbutamol (and the other beta-agonist/reliever inhalers, e.g. Terbutaline, Formoterol, Salmeterol) can cause low potassium, as can steroids. Low potassium (hypokalaemia) can cause muscular pain and cramping, so it might be worth asking your GP to check your potassium levels.

    In the meantime, you could try to increase the potassium in your diet to see if that helps - things like bananas, avocado, dark chocolate, dried apricots are all good sources of potassium. I'm sure you can find lots more suggestions online if you have a look!

    Jo

  • Thank you for your reply Whishes, certainly sounds like it might be the cause and I'm liking the Dark Chocolate recommendation! Will be on to the GP to get it checked out.

  • Also had cramps on increasing Seretide (to 500). Potassium levels ok so must be the dark choc etc helping :) Do you take ventolin before runs?

You may also like...